Jump to content
TiffanyMarie

TiffanyMarie: Cold turkey off sertraline/Zoloft

Recommended Posts

TiffanyMarie

Hey warriors! 

 

Posting here for informational and support purposes. 

 

2017 I was started on 25 mg of Sertraline. A couple of side effects beginning the medication but as I continued it, I felt great. Hadn't had a panic attack in 10 months and was enjoying life. After being on the med for 10 months I went to the ER with a Kidney Infection and was treated with CIPRO (anti biotic). After taking 2 doses of the CIPRO along with still being on my Sertraline, I had a reaction to the medications and it sent me into horrific panic. I stopped the CIPRO immediately but it seemed like every time I took my Sertraline after that, I would have horrific panic attacks. So bad I drove myself to the hospital 3 separate times begging them to find out what was wrong with me. I was sent home every single time with "its just panic attacks". 

 

I made an appointment with my Psych doctor and tried to explain to him how horrible I was feeling and he insisted I increase my dose and brushed me off like it was no concern and sent me on my way. At that point, being discouraged and not well educated about abruptly stopping anti depressants I decided I was no longer going to take Sertraline. Then, the withdraws hit. 

 

The first 3 months were hell on earth for me. Crawling out of my own skin, vomiting, digestive issues, extreme anxiety, dizzy, brain fog, tremors, jolting out of a dead sleep, muscle aches and weakness, weight loss and lack of appetite etc... After the 3 months my symptoms seemed to subside a little and have not been as intense but now I am 10 months off after quitting cold turkey and still suffer. Recently I have experienced Intrusive Thoughts and extreme OCD which I have NEVER experience in my life. 

 

Has anyone gone through or is going through a similar experience? Do we heal (especially from going cold turkey)? Are there any recommendations for help or advice? I have lost 35 lbs in 10 months, have severe digestive issues, anxiety almost all day everyday that is now intensified by 100, depressed and just all in all feeling very low and losing hope that I will never get back to how I was before this horrific experience. 

 

Looking forward to hearing opinions. Love and light your way ❤️

Share this post


Link to post
Altostrata

Welcome, TM.

 

Yes, we have many people here with similar withdrawal experiences. Also, other members have reported similar reactions to Cipro.

 

You have post-acute withdrawal syndrome after acute withdrawal from cold turkey. This can last a long time. What we've seen is reinstatement of a tiny amount of drug, such as 1mg, can help. Ordinarily, this would be sertraline, but fluoxetine (Prozac) might work, and will be somewhat easier to taper off later, by minuscule amounts.

 

Using fluoxetine liquid is the easiest way to reinstate 1mg. Any doctor can prescribe this, it doesn't have to be a psychiatrist.

 

If this works, it will take the edge of your symptoms at first, then gradually you'll feel better. Please read:

 

What is withdrawal syndrome?
 
About reinstating and stabilizing to reduce withdrawal symptoms
 
The Windows and Waves Pattern of Stabilization

 

To help us out, follow these instructions Please put your drug and withdrawal history in your signature


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy